MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4252519-02
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief inquiry description bumps/protrusions on introcan catheter cannula detailed inquiry description received notice from a customer of oms that they have seen multiple introcan 22gauge catheters with white bumps/protrusions on the cannula making it impossible to insert into patients.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Four (4) photos were submitted to the manufacturer for evaluation.Through visual examination of the photos, a white contaminant on the capillary surface was observed.The origin of the contaminant could not be carried out; however, based on a previous investigation, the white material is likely excess silicone.The sample within the photos are not within specification; the reported defect is confirmed.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.This product is assembled on automated assembly machines equipped with 100% vision inspection system and test stations.Reviewed the assembly machine, there is siliconization station where oil is applied on the product and cannula blow out station to blow out excess silicone.Reviewing the process cards, weekly machine cleaning had been performed according to schedule.The process card recorded machine downtime had occurred at the siliconization station due to excess silicone oil observed on the product.The gripper and silicone oil tank were subsequently cleaned to address the issue.No containment actions were documented following this incident.The absence of containment actions following the downtime indicates a communication gap during assembly.Corrective actions include enhancing the procedure of flushing method at the siliconization station, and conduct training to production personnel on issuance of quality information for any non-conformance triggered during machine troubleshooting/abnormality related to quality issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key22667370
Report Number9610825-2025-00448
Device Sequence Number3825221
Product Code FOZ
UDI-Device Identifier04046963165949
UDI-Public(01)04046963165949(11)241120(17)291101(10)24M20G8921
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252519-02
Device Lot Number24M20G8921
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown